MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513840
Medical Device Problem Codes Use of Device Problem (1670); Activation, Positioning or Separation Problem (2906); Material Integrity Problem (2978)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block e1: initial reporter's address is no.(b)(6); reported here as the address exceeded character limit for designated field.Block h6: imdrf device code a04 captures the reportable event of tip bent.Imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal proximal covered stent was used in the esophagus to treat a 6cm benign stenosis during a stent placement procedure performed on (b)(6) 2024.The patient's anatomy was moderately tortuous and was not dilated prior to stent placement procedure.During the procedure, upon unpacking the device, it was noted that the bulbous tip of the stent was bent.Subsequently, after entering inside the patient, the wire wrapping the stent cut the tumor tissue.The stent was withdrawn partially covered by the deployment suture on the delivery system and was removed using forceps.There was no intervention or treatment done to address the tissue damage.The procedure was completed with another ultraflex esophageal stent.The patient's condition following procedure was reported to be stable.Note: it was reported that the ultraflex esophageal stent was used to treat a 6cm benign stenosis.However, per the ultraflex esophageal ng stent system is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors only.The ultraflex esophageal ng covered stent system is also indicated for occlusion of concurrent esophageal fistula.The device is not indicated for the treatment of a benign stenosis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter's address is (b)(6); reported here as the address exceeded character limit for designated field.Block h6: imdrf device code a04 captures the reportable event of tip bent.Imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: an ultraflex esophageal proximal covered delivery system was received for analysis; the stent was not returned.Visual inspection found that the tip was bent.No other problems were noted with the delivery system.The reported event of tip damaged/defective was confirmed.It is most likely that procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied) resulted to the reported event of tip damaged/defective.However, the reported event of stent partially deployed was not confirmed because the stent was not returned.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the stent was used to treat a 6cm benign stenosis.However, the ifu states, "the stent is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors only.The ultraflex esophageal ng covered stent system is also indicated for occlusion of concurrent esophageal fistula.".

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20353974
Report Number3005099803-2024-04903
Device Sequence Number6546189
Product Code ESW
UDI-Device Identifier08714729716099
UDI-Public08714729716099
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2024
Device Model NumberM00513840
Device Catalogue Number1384
Device Lot Number0030497636
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight51 KG